Medical Questions > Conditions and Diseases > Hair Loss, Hair Disorders Forum

off the pill and have a great amount of hair loss again

User Profile
Hello. I was on birth control for about 10 years, taking generics of Ortho Tri-Cyclen, most recently, Tri-Previfem. I went off the pill this past October... and over the past few weeks I've noticed a great amount of hair loss. It's mostly after I shower and as I'm styling my hair, but it's a lot of hair. A few years back I went through the same thing when I briefly stopped birth control. I ended up going back on it for this exact reason, too much hair loss. I asked my doctor about his before I went off the pill, and he suggested taking a multi vitamin. I've been doing that since September, along with taking extra Biotin. Obviously, it's not working. What can I do?


Did you find this post helpful?
|

User Profile
replied January 18th, 2012
Birth Control Answer A30528
Hi,
Welcome to ehealthforum.
The hormones also play a role in your other body functions. If the hairloss has been triggered after stopping with birth control use, then before re-starting with the birth control, you should consider taking complete hormonal analysis done to see if there are underlying hormonal derangements. Discuss your symptoms with your gynecologist, or consider taking opinion from a dermatologist. Proceed with further management as instructed.
Take care.



|
Did you find this post helpful?
Must Read
Hair loss affects more than half of the population by age 60. Start here for basic info on hair loss and types of hair loss that doctors can diagnose....
What causes hair loss? Read on for a complete list of possible causes so that you can evaluate and identify hair loss causes....
Do you know the early signs of hair loss? And when does hair loss require medical attention? Get better results for treating hair loss by identifying it early....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Hair Loss, Hair Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.